Hail, Henry
- When
- August 4, 4:13 PM EST
- Where
- Henry County, Hamler
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.233, -84.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Aug 4, 2:20 PM EST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 220 PM EST MON AUG 4 2003 PUBLIC FORECAST DISCUSSION FOR 330 PM EST ISSUANCE... UPPER LEVEL LOW AND TROF WILL CONTINUE OVER THE AREA THROUGH WEDNESDAY. EXPECT MAINLY DIURNAL AFTERNOON/EARLY EVENING CONVECTION NEXT COUPLE OF DAYS. NCEP MODEL OUTPUT (MOS) CONTINUES TO UNDERESTIMATE COVERAGE WITH THIS PATTERN...ALTHOUGH SOME WEAK WARM AIR ADVECTION AT MID LEVELS SHOULD HELP INHIBIT CONVECTION TUESDAY...ESPECIALLY OVER WESTERN AREAS. WILL KEEP RELATIVELY SMALL DIURNAL RANGES WITH AFTERNOON CONVECTION ALONG WITH LOW CLOUDS OVERNIGHT. ONLY MINOR CHANGES MADE TO ONGOING FORECAST. EXTENDED DISCUSSION... NO MAJOR CHANGES PLANNED FOR DAYS 4-7. UPPER LEVEL TROF WILL CONTINUE TO PERSIST OVER THE EASTERN US BUT MAIN SFC FRONTAL BOUNDARY PROGGED BY MEDIUM RANGE MODELS TO REMAIN ALONG THE MID-ATLANTIC REGION AND ALLOW WEAK SFC RIDGING TO BUILD IN OVER THE GREAT LAKES REGION SO WILL CONTINUE WITH DRY FCST. NOT READY TO BITE ON STRENGTH OF COLD AIR OFFERED BY GFS BUT WILL NUDGE TEMPS DOWN JUST A DEGREE OR TWO FROM CURRENT FCST TOWARD ECMWF SOLN. AVIATION DISCUSSION FOR 12Z... MAIN CHANGE WAS TO ADD VCTS AT KSBN AND HIT TSRA HARDER WITH TEMPO GROUP AT KFWA. ELONGATED SHORTWAVE AND ASSOCIATED 5H COLD POOL ROTATING THROUGH IN/IL BORDER AREA AND WILL GIVE DECENT SHOT OF PVA/LIFT TO KFWA AREA BY ABOUT 18Z. MEANWHILE RUC40 SOUNDINGS INDICATE MODERATE INSTABILITY WITH SURFACE BASED CAPES 2500-3000 J/KG AT KFWA AND LESSER AROUND 1800 J/KG AT KSBN. PROXIMITY OF WEAK SURFACE TROF SHOULD ALSO ASSIST IN INITIATING DEEP MOIST CONVECTION FAIRLY EARLY THIS AFTERNOON. HAVE TRIED TO KEY ON BEST TIMING WITH 3 HOUR PERIOD OF VCTS AT KSBN 18Z-22Z AND TEMPO AT KFWA 19Z-22Z. NEXT AVIATION FORECAST PROBLEM WILL BE FOG/ST DEVELOPING AS TOP OF MOIST BOUNDARY LAYER COOLS...HAVE FORECAST DOWN TO CRITICAL 2SM BR CIGS 006 FOR NOW...SUSPECT THAT KFWA COULD GO LIFR 10Z-12Z ESPECIALLY IF AIRPORT HIT WITH DECENT RAINFALL TODAY...HOWEVER WILL LET THIS DETAIL EVOLVE IN FUTURE FORECASTS IF DEEMED MORE LIKELY. PBM .IWX... IN...NONE. MI...NONE. OH...NONE. SKIP/JAL
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 504 AM EST MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE AGAIN MAINLY THIS AFTERNOON AND EVENING. WHILE AN ISOLATED SEVERE STORM CANT BE RULED OUT...NO WIDESPREAD SEVERE WEATHER IS EXPECTED. THE STRONGEST STORMS MAY PRODUCE RAINFALL RATES OF AN INCH OR MORE PER HOUR...AS WELL AS HAIL TO THE SIZE OF DIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS WELL AS WEDNESDAY AFTERNOON AND EVENING. AT THIS TIME...NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... THERE IS A SLIGHT CHANCE THAT SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The Northern Indiana radar (KIWX), 140 km away, was scanning. The volume nearest the first event began at 21:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377984.